Alert archive / Wisconsin / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Milwaukee, WI

March 15, 200618 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Mar 15, 2006, 2:38 PM CST for 18 counties in Wisconsin. It took effect at Mar 16, 2006, 6:00 AM CST. It was in force for 9 hr. 51 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 15, 2006, 2:38 PM CST (20:38 UTC)
In effect from
Mar 16, 2006, 6:00 AM CST
Expired
Mar 16, 2006, 3:17 PM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 9:00 AM CSTSNOW 0.1Milwaukee, WIMILWAUKEE MITCHELL INTERNATIONAL AIRPORT
Mar 16, 9:00 AM CSTSNOW 1.5Madison, WIDANE COUNTY REGIONAL AIRPORT
Mar 16, 9:09 AM CSTSNOW 3La Valle, WISPOTTER REPORT
Mar 16, 9:11 AM CSTSNOW 1.5Avoca, WISPOTTER REPORT
Mar 16, 9:12 AM CSTSNOW 1.3Portage, WISPOTTER REPORT
Mar 16, 9:14 AM CSTSNOW 0Belmont, WISPOTTER REPORT
Mar 16, 9:19 AM CSTSNOW 1.33 Se Sullivan, WINATIONAL WEATHER SERVICE FORECAST OFFICE
Mar 16, 9:46 AM CSTSNOW 0Jackson, WI
Mar 16, 10:00 AM CSTSNOW 0.5Milwaukee, WI
Mar 16, 10:00 AM CSTSNOW 2Madison, WI
Mar 16, 10:06 AM CSTSNOW 3Avoca, WI
Mar 16, 10:11 AM CSTSNOW 2Argyle, WI
Mar 16, 10:14 AM CSTSNOW 1.2Black Earth, WI
Mar 16, 10:15 AM CSTSNOW 2.1Dane, WI
Mar 16, 10:23 AM CSTSNOW 1.73 Se Sullivan, WI
Mar 16, 10:23 AM CSTSNOW 1.73 Se Sullivan, WI
Mar 16, 10:25 AM CSTSNOW 0.3Iron Ridge, WI
Mar 16, 10:27 AM CSTSNOW 2Lodi, WI
Mar 16, 11:00 AM CSTSNOW 35 Sw Madison, WI
Mar 16, 11:47 AM CSTSNOW 1Elkhorn, WI
Mar 16, 11:57 AM CSTSNOW 0.5Jackson, WI0.5 INCH SNOWFALL MEASURED AT JACKSON.
Mar 16, 12:00 PM CSTSNOW 1Milwaukee, WI
Mar 16, 12:00 PM CSTSNOW 23 Se Sullivan, WI
Mar 16, 12:00 PM CSTSNOW 2.6Madison, WI
Mar 16, 12:10 PM CSTSNOW 1Delavan, WI1.0 INCH SNOWFALL ESTIMATED AT DELAVAN.
Mar 16, 12:15 PM CSTSNOW 1.5Westfield, WI
Mar 16, 12:15 PM CSTSNOW 2.2North Prairie, WI
Mar 16, 12:15 PM CSTSNOW 2.3Lake Geneva, WI2.3 INCH SNOWFALL MEASURED AT LAKE GENEVA.
Mar 16, 12:15 PM CSTSNOW 3.63 Sw Portage, WI
Mar 16, 12:20 PM CSTSNOW 4La Valle, WI
Mar 16, 12:23 PM CSTSNOW 1.5Dodgeville, WI
Mar 16, 12:30 PM CSTSNOW 2.5Fort Atkinson, WI2.5 INCH SNOWFALL ESTIMATED AT FORT ATKINSON.
Mar 16, 12:30 PM CSTSNOW 3Monticello, WI
Mar 16, 12:30 PM CSTSNOW 3.8Hollandale, WI
Mar 16, 12:32 PM CSTSNOW 0.3Juda, WI
Mar 16, 12:33 PM CSTSNOW 2Blue Mounds, WI
Mar 16, 12:37 PM CSTSNOW 1.3Mazomanie, WI
Mar 16, 12:44 PM CSTSNOW 4Mcfarland, WI
Mar 16, 12:45 PM CSTSNOW 1Juneau, WI1.0 INCH SNOWFALL ESTIMATED AT JUNEAU.
Mar 16, 12:48 PM CSTSNOW 5Portage, WI
Mar 16, 12:52 PM CSTSNOW 0.5Green Lake, WI
Mar 16, 12:54 PM CSTSNOW 0.3Randolph, WI
Mar 16, 1:00 PM CSTSNOW 0.5West Bend, WI0.5 INCH SNOWFALL ESTIMATED AT WEST BEND.
Mar 16, 1:00 PM CSTSNOW 2Evansville, WI
Mar 16, 1:34 PM CSTSNOW 2Hales Corners, WI
Mar 16, 1:35 PM CSTSNOW 2.36 Nw Milwaukee, WI2.3 INCH SNOWFALL MEASURED AT 107TH STREET AND BROWN DEER ROAD.
Mar 16, 1:40 PM CSTSNOW 2.6Waukesha, WI2.6 INCH SNOWFALL MEASURED AT WAUKESHA.
Mar 16, 1:45 PM CSTSNOW 3.24 S Waukesha, WI3.2 INCH SNOWFALL MEASURED 4 MILES SOUTH OF WAUKESHA.
Mar 16, 1:50 PM CSTSNOW 0.5Silver Lake, WI0.5 INCH SNOWFALL ESTIMATED AT SILVER LAKE.
Mar 16, 2:20 PM CSTSNOW 2West Allis, WI
Mar 16, 2:46 PM CSTSNOW 2Caledonia, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 152038
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CST WED MAR 15 2006

...HEAVY SNOW LIKELY ACROSS MUCH OF SOUTHERN WISCONSIN THURSDAY...

.A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TONIGHT...ACROSS SOUTHERN IOWA THURSDAY MORNING...REACHING WEST
CENTRAL INDIANA BY EARLY THURSDAY EVENING. MOISTURE FLOWING NORTH
AHEAD OF THE LOW WILL PUSH INTO THE COLD AIR ACROSS SOUTHERN
WISCONSIN...SPREADING SNOW ACROSS THE AREA LATE TONIGHT THROUGH
THURSDAY. THE SNOW SHOULD BEGIN WEST OF MADISON AFTER 3
AM TONIGHT...REACHING THE MILWAUKEE METROPOLITAN AREA BY MID TO
LATE MORNING ON THURSDAY. THE SNOW WILL BE HEAVY AT TIMES WITH
GENERAL SNOWFALL TOTALS IN THE RANGE OF 6 TO 8 INCHES. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. IN THE SHEBOYGAN AND FOND DU LAC
AREAS...DRIER AIR FLOWING IN FROM THE NORTHEAST WILL KEEP SNOW
AMOUNTS DOWN. THAT AREA SHOULD ONLY SEE 3 TO 5 INCHES OF TOTAL
ACCUMULATION. BRISK EAST WINDS...EVENTUALLY TURNING NORTHEAST WILL
LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW. 

WIZ058>060-064>066-070>072-160445-
/O.UPG.KMKX.WS.A.0002.060316T1200Z-060317T0600Z/
/O.NEW.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/
DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
238 PM CST WED MAR 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP THURSDAY MORNING AND BECOME HEAVY AT TIMES
DURING THE DAY. SNOW AMOUNTS OF 5 TO 7 INCHES ARE LIKELY. GUSTY
EAST WINDS OF 15 TO 20 MPH...SHIFTING TO NORTHEAST IN THE
AFTERNOON WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL
TAPER OFF TO FLURRIES THURSDAY EVENING.

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

$$

WIZ046-047-056-057-062-063-067>069-160445-
/O.UPG.KMKX.WS.A.0002.060316T0900Z-060317T0000Z/
/O.NEW.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
238 PM CST WED MAR 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP EARLY THURSDAY MORNING AND BECOME HEAVY AT TIMES
DURING THE DAY. SNOW AMOUNTS OF 6 TO 8 INCHES ARE LIKELY WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. GUSTY EAST WINDS OF 15 TO 20
MPH...SHIFTING TO NORTHEAST IN THE AFTERNOON WILL CAUSE SOME
BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES
THURSDAY EVENING. 

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

$$

WIZ051-052-160445-
/O.UPG.KMKX.WS.A.0002.060316T1200Z-060317T0600Z/
/O.NEW.KMKX.SN.Y.0004.060316T1200Z-060317T0300Z/
FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN
238 PM CST WED MAR 15 2006

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAY.  SNOW
AMOUNTS OF 3 TO 5 INCHES ARE LIKELY WITH HIGHER AMOUNTS EXPECTED
TO THE SOUTH TOWARD MILWAUKEE. THE SNOW WILL TAPER OFF TO
FLURRIES THURSDAY EVENING.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$
DAVIS
4 follow-up statements
000 
WWUS43 KMKX 160328
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 PM CST WED MAR 15 2006

...SNOW LIKELY ACROSS MUCH OF SOUTHERN WISCONSIN THURSDAY...

.A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TONIGHT...ACROSS SOUTHERN IOWA THURSDAY MORNING...REACHING WEST
CENTRAL INDIANA BY EARLY THURSDAY EVENING. MOISTURE FLOWING NORTH
AHEAD OF THE LOW WILL PUSH INTO THE COLD AIR ACROSS SOUTHERN
WISCONSIN...SPREADING SNOW ACROSS THE AREA LATE TONIGHT THROUGH
THURSDAY. THE SNOW COULD BEGIN WEST OF MADISON MAINLY AFTER 3 AM
TONIGHT...REACHING THE MILWAUKEE METROPOLITAN AREA BY MID MORNING
ON THURSDAY. THE SNOW WILL BE HEAVY AT TIMES WITH GENERAL SNOWFALL
TOTALS IN THE RANGE OF 4 TO 6 INCHES...WITH SOME 7 INCH AMOUNTS.
IN THE SHEBOYGAN AND FOND DU LAC AREAS... DRIER AIR FLOWING IN
FROM THE NORTHEAST WILL KEEP SNOW AMOUNTS DOWN. THAT AREA SHOULD
ONLY SEE 3 TO UP TO 5 INCHES OF TOTAL ACCUMULATION. BRISK EAST
WINDS...EVENTUALLY TURNING NORTHEAST WILL LIKELY CAUSE SOME
BLOWING AND DRIFTING SNOW.

WIZ046-047-056>060-062>072-161130-
/O.CON.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...BEAVER DAM...WEST BEND...PORT WASHINGTON...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
928 PM CST WED MAR 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY. 

SNOW WILL DEVELOP EARLY THURSDAY MORNING AND BECOME HEAVY AT TIMES
DURING THE DAY. GENERAL SNOWFALL TOTALS IN THE RANGE OF 4 TO 6
INCHES...WITH A FEW 7 INCH AMOUNTS POSSIBLE. GUSTY EAST WINDS OF
15 TO 20 MPH...SHIFTING TO NORTHEAST IN THE AFTERNOON WILL CAUSE
SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF TO
FLURRIES THURSDAY EVENING.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.


$$

WIZ051-052-161130-
/O.CON.KMKX.SN.Y.0004.060316T1200Z-060317T0300Z/
FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN
928 PM CST WED MAR 15 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY.

SNOW WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAY. 
SNOW AMOUNTS OF 3 TO 5 INCHES ARE LIKELY WITH HIGHER AMOUNTS
EXPECTED TO THE SOUTH TOWARD MILWAUKEE. THE SNOW WILL TAPER OFF
TO FLURRIES THURSDAY EVENING.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

HENTZ
000 
WWUS43 KMKX 161025
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 AM CST THU MAR 16 2006

...MODERATE SNOW TO SPREAD ACROSS SOUTHERN WISCONSIN TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN IOWA AND CENTRAL
ILLINOIS TODAY. MOISTURE FLOWING NORTH WILL INTERACT WITH THE LOW
AND GENERATE A SWATH OF MODERATE SNOW ACROSS SOUTHERN WISCONSIN
TODAY AND EARLY THIS EVENING. BRISK EAST TO NORTHEAST WINDS WILL
LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW.

WIZ058>060-064>066-070>072-161830-
/O.EXT.KMKX.WS.W.0002.060316T1500Z-060317T0300Z/
DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-
RACINE-KENOSHA-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
425 AM CST THU MAR 16 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING...

SNOW WILL BECOME MORE WIDESPREAD BY MID TO LATE MORNING AND
DIMINISH THIS EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES IS
EXPECTED. GUSTY EAST TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE
SOME BLOWING AND DRIFTING SNOW.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ046-047-056-057-062-063-067>069-161830-
/O.CON.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
425 AM CST THU MAR 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

SNOW WILL BECOME MORE WIDESPREAD BY MID MORNING AND DIMINISH THIS
EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES IS EXPECTED. GUSTY EAST
TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ051-052-161830-
/O.EXT.KMKX.SN.Y.0004.060316T1500Z-060317T0000Z/
FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN
425 AM CST THU MAR 16 2006

...SNOW ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

SNOW WILL BECOME MORE WIDESPREAD BY MID TO LATE MORNING AND CONTINUE
THROUGH THE DAY. SNOW AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. THE
SNOW WILL TAPER OFF TO FLURRIES THIS EVENING.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMKX 161619
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 AM CST THU MAR 16 2006

...MODERATE SNOW ACROSS SOUTHERN WISCONSIN TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS CENTRAL ILLINOIS TODAY.
MOISTURE FLOWING NORTH WILL INTERACT WITH THE LOW AND GENERATE A
SWATH OF MODERATE SNOW ACROSS SOUTHERN WISCONSIN TODAY AND EARLY
THIS EVENING. BRISK EAST TO NORTHEAST WINDS WILL LIKELY CAUSE SOME
BLOWING AND DRIFTING SNOW.

WIZ046-047-058>060-170000-
/O.CAN.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/
/O.NEW.KMKX.SN.Y.0005.060316T1619Z-060317T0000Z/
MARQUETTE-GREEN LAKE-DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM...
WEST BEND...PORT WASHINGTON
1019 AM CST THU MAR 16 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

2 TO 4 INCHES OF NEW SNOWFALL WILL OCCUR TODAY.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ051-052-161730-
/O.CAN.KMKX.SN.Y.0004.000000T0000Z-060317T0000Z/
FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN
1019 AM CST THU MAR 16 2006

...SNOW ADVISORY IS CANCELLED...

WHILE AN INCH OR TWO OF SNOWFALL IS EXPECTED TODAY...IT APPEARS
THE HEAVIER SNOWFALL WILL STAY SOUTH OF THE FOND DU LAC AND
SHEBOYGAN AREAS.

$$

WIZ056-057-062-063-067>069-170030-
/O.CON.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/
SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT
1019 AM CST THU MAR 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

4 TO 6 INCHES OF SNOWFALL IS EXPECTED TODAY. GUSTY EAST WINDS WILL
CREATE VISIBILITIES OF 1/4 MILE OR LESS AT TIMES ALONG WITH SOME
BLOWING AND DRIFTING SNOW.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ064>066-070>072-170030-
/O.CON.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/
JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1019 AM CST THU MAR 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

3 TO 5 INCHES OF SNOWFALL IS EXPECTED TODAY. GUSTY EAST WINDS WILL
CREATE VISIBILITIES OF 1/4 MILE OR LESS AT TIMES ALONG WITH SOME
BLOWING AND DRIFTING SNOW. 

BE PREPARED FOR THE SNOW COVERED ROADS AND LIMITED VISIBILITIES.
USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMKX 162117
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CST THU MAR 16 2006

...SNOW WINDING DOWN...

.THE LOW PRESSURE SYSTEM THAT BROUGHT THE SNOW TO SOUTHERN
WISCONSIN TODAY WILL CONTINUE TO MOVE AWAY TONIGHT. 

WIZ056-057-062>072-162230-
/O.CAN.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/
SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-
GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
317 PM CST THU MAR 16 2006

...WINTER STORM WARNING IS CANCELLED...

WHILE SOME LIGHT SNOW WILL CONTINUE INTO THE EVENING HOURS...THE
HEAVIEST SNOW WILL REMAIN TO THE SOUTH IN ILLINOIS. 

$$

WIZ046-047-058>060-162230-
/O.CAN.KMKX.SN.Y.0005.000000T0000Z-060317T0000Z/
MARQUETTE-GREEN LAKE-DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM...
WEST BEND...PORT WASHINGTON
317 PM CST THU MAR 16 2006

...SNOW ADVISORY IS CANCELLED...

WHILE SOME LIGHT SNOW WILL CONTINUE INTO THE EVENING HOURS...THE
HEAVIER ACCUMULATING SNOW WILL AFFECT NORTHERN ILLINOIS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 1:02 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 15, 1:02 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 PM CST WED MAR 15 2006

.DISCUSSION...FCST FOCUS ON WINTER STORM FOR THURSDAY.

THINGS STILL IN ORDER FOR A SIGNIFICANT SNOW STORM ACROSS SOUTHERN
WISCONSIN ON THURSDAY. RIDGE DRIFTS EAST OVERNIGHT WITH DRY AIR IN
PLACE ALLOWING TEMPS TO FALL INTO THE MID 20S THIS EVENING...THEN
HOLD AS CLOUDS SPILL IN. GOOD PLACE TO START AHEAD OF A WINTER STORM.

VIGOROUS LOOKING S/W MOVING THRU THE CENTRAL ROCKIES THIS AFTN
WITH SFC CYCLOGENESIS ALREAY TAKING PLACE OVR COLORADO. AS H5 S/W
ROCKETS EAST ON THURSDAY...SFC LOW TRACKS FM SCNTRL IA AT 12Z TO
WCNTRL INDIANA VCNTY BY 00Z THU. H8 TRACK DISPLACED ABOUT 100 MI
NORTH OF THE SFC TRACK...BUT STILL SOUTH OF THE CWA. LOOKS LIKE
ENOUGH DRY AIR INITIALLY IN THE LLVS TO CAUSE THE COLUMN TO COOL
ENOUGH TO KEEP PCPN TYPE ALL SNOW. ADDITIONALLY...LOOKS LIKE SNOW
WILL BE INTENSE ENOUGH TO BRING DOWN ENOUGH COOL AIR TO ENSURE AN
ALL SNOW SCENARIO.

SOME OF THE PARTICULARS. CROSS SECTION STILL SHOWS VERY STRONG
FRONTOGENESIS AHEAD OF THE LOW SLOPING FROM BELOW H8 ACROSS THE
FAR SOUTH AND RISING TO ABOUT 750MB IN THE NRN CWA. STRONG Q-VETOR
CONVERGENCE AREA OF -20 TO -30 ROLLS ACROSS THE AREA ON
THURSDAY...BUT WEAKENING AS IT MOVES INTO THE ERN CWA. LOOKING AT
POSSIBLE PHASING OF Q-VECTOR FORCING AND INSTABILITY PER THE
SATURATED EQUIVALENT POTENTIAL VORTICITY AND THE ONLY REAL THREAT
ZONE IS IN THE FAR SOUTH AND THAT IS EARLY IN THE MORNING.

THE UVV IS DEEP...HELPED ALONG BY THE SLIGHTLY NEG TILT OF THE H5
S/W AS IT ARRIVES. ISENTROPICALLY...MIXING RATIOS REMAIN JUST OVER
4G/KG AT H8 AND DROP TO ABOUT 3 TO 3.4 AT H75. THIS IS AMPLE
MOISTURE AND CONSIDERING THE TIME OF YEAR AND POTENTIAL FOR SOME
CONVECTIVE SNOWFALL...SHOULD EASILY REALIZE SOME 8 TO 9 INCH
SNOWFALL AMOUNTS.

IT APPEARS THE NE PART OF THE CWA WILL SUFFER QUITE A BIT OF DRY
AIR INTRUSION...AND WITH THE LOW TAKING A BIT OF A DIVE SE DURING
THE DAY...THAT NE WILL LIKELY MISS OUT ON THE BIG SNOW.

GIVEN ALL THIS WILL HAVE A WINTER STORM WARNING FOR THURSDAY INTO
THURSDAY EVENING...EXCEPT FOR SHEBOYGAN AND FOND DU LAC WHERE AN
ADVISORY WILL DO. EXPECT WINDS ON THE BACK SIDE OF THE LOW TO BE
A PROBLEM INTO THE EVENING...THAT IS WHY I HUNG ONTO THE HEADLINE
INTO THE EVENING.

PRETTY QUIET IN THE WAKE OF THIS SYSTEM WITH THE NEXT CHANCE FOR
SNOW SHOWING UP MON NGT AND TUESDAY. TEMPS TO TUMBLE AS LOW PASSES
WITH COLD CANADIAN AIR POURING IN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ046-
WIZ047-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

SNOW ADVISORY FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ051-WIZ052.

&&

DAVIS
Hazardous weather outlook, Mar 15, 4:36 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CST WED MAR 15 2006

WIZ046-047-051-052-056>060-062>072-161045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
436 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT AFTER 3 AM THURSDAY MORNING
ROUGHLY WEST OF A LINE FROM JANESVILLE TO MADISON TO GREEN LAKE.
SNOW WILL BEGIN FALLING OVER SOUTH CENTRAL WISCONSIN AFTER
MIDNIGHT. UP TO 1 INCH OF NEW SNOW COULD BE ON THE GROUND OVER
SOUTH CENTRAL WISCONSIN BY 6 AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH IS IN EFFECT THROUGH THURSDAY EVENING FOR ALL
OF SOUTHERN WISCONSIN. FROM 4 TO 8 INCHES OF SNOWFALL IS LIKELY
THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. THE HEAVIEST SNOWFALL
IS EXPECTED TO FALL ALONG AND SOUTH OF INTERSTATE 94. THE BULK OF
THE SNOW IS EXPECTED TO FALL FROM 6 AM TO 3 PM THURSDAY OVER
SOUTHERN WISCONSIN. MORNING AND EVENING RUSH HOUR TRAFFIC WILL BE
IMPACTED BY THE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS
WILL BE APPRECIATED.

LMZ643>646-665-161045-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
436 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET THURSDAY AND THURSDAY
NIGHT FOR NORTHEAST WINDS TO 25 KNOTS AND WAVES 4 TO 7 FEET.

TZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:38 PM CSTSnow AdvisoryMKXFond du Lac, Sheboygan20 hr

Nearby

Winter Storm Warnings in Wisconsin, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.